Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 5:28 PM EDT for 4 counties in New York. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 13, 2016, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:45 PM EDT | TSTM WND DMG | 1 Wnw Frankfort Center, NY | TREE ON WIRES...RADAR ESTIMATED. |
| Aug 13, 5:54 PM EDT | TSTM WND DMG | 1 Ese Middleville, NY | TREE AND WIRES DOWN AT RESIDENCE...TIME ESTIMATED BY RADAR. |
| Aug 13, 5:57 PM EDT | TSTM WND DMG | Mohawk, NY | TREE AND WIRES DOWN...RADAR TIME ESTIMATED. |
| Aug 13, 5:58 PM EDT | TSTM WND DMG | 1 W East Herkimer, NY | TREE DOWN ON ROUTE 5. TIME ESTIMATED BY RADAR. |
| Aug 13, 6:00 PM EDT | TSTM WND DMG | 2 Nnw Fairfield, NY | TREE DOWN. TIME IS RADAR ESTIMATED. |
| Aug 13, 6:00 PM EDT | TSTM WND DMG | Herkimer, NY | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
973
WUUS51 KALY 132128
SVRALY
NYC035-041-043-057-132230-
/O.NEW.KALY.SV.W.0060.160813T2128Z-160813T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 630 PM EDT
* AT 527 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LIMEKILN LAKE CAMPGROUND TO NEAR TRENTON FALLS
TO NEAR VERNON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POLAND AND COLD BROOK AROUND 535 PM EDT.
NEWPORT AROUND 540 PM EDT.
MIDDLEVILLE AROUND 550 PM EDT.
FRANKFORT AROUND 555 PM EDT.
ILION AND HERKIMER AROUND 600 PM EDT.
MOHAWK AROUND 605 PM EDT.
LITTLE FALLS AND WEST WINFIELD AROUND 615 PM EDT.
JORDANVILLE AROUND 620 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
YOUNGS CROSSING...MARTIN CORNERS...DECK...KAST BRIDGE...WEST CANADA
LAKES... BIRMINGHAM CORNERS...WEST SCHUYLER...MOUNTAIN
HOME...WILMURT CORNERS AND IRISH SETTLEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4333 7508 4366 7511 4364 7444
4289 7476 4289 7484 4290 7488 4289 7488
4288 7503 4291 7510 4288 7513 4287 7521
4305 7522
TIME...MOT...LOC 2127Z 319DEG 22KT 4367 7483 4323 7514 4307 7549
HAIL...1.00IN
WIND...60MPH
$$
WASULA1 follow-up statement
400
WWUS51 KALY 132226
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT SAT AUG 13 2016
NYC035-041-043-057-132235-
/O.EXP.KALY.SV.W.0060.000000T0000Z-160813T2230Z/
MONTGOMERY NY-HERKIMER NY-HAMILTON NY-FULTON NY-
626 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
HERKIMER...SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES
WILL EXPIRE AT 630 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVEMOVED EAST OF THE WARNED
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE FOR PORTIONS
OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
EASTERN NEW YORK.
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4333 7508 4366 7511 4364 7444
4289 7476 4289 7484 4290 7488 4289 7488
4288 7503 4291 7510 4288 7513 4287 7521
4305 7522
TIME...MOT...LOC 2223Z 319DEG 22KT 4367 7483 4323 7514 4307 7549
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:27 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 13, 5:27 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Albany NY
527 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Another hot and very humid day across the area. Dew points are
in the 70s with mid to upper 70s to the south of a front stalled
across the area. Heat indices are in the mid 90s into the lower
100s with a heat index of 110 degrees at Poughkeepsie at 4 pm
with a temperature of 96 degrees and a dew point of 76 degrees;
oppressive! Heat headlines will remain in effect until 7 pm.
Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.
The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some
storms have been producing very heavy downpours, frequent
lightning and strong gusty winds. Most of the forecast area
remains under the Storm Prediction Center's Slight risk for severe
thunderstorms. Additional storms across central New York will move
eastward across the area this evening. The HRRR has not handled
the evolution the of the convective across the area today and
continues to struggle. Based on movement of storms have greatest
pops across the northwest portion of the forecast area this
evening.
High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.
Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.
The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.
With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.
Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.
A period of dry weather is expected late Sunday night into Monday
night as ridging build in.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.
Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.
Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A stationary front will slowly drift south/southeast across upstate
NY and New England as a cold front this afternoon into tomorrow with
scattered showers and thunderstorms continuing.
A disturbance moving along the frontal boundary will increase the
coverage of showers and thunderstorms this afternoon into this
evening. Some stronger thunderstorms are possible north of KPOU.
The coverage will be great enough for TEMPO groups for thunderstorms
for KGFL/KPSF btwn 18Z-22Z...KALB 19Z-23Z...and KPOU 21Z-00Z. A
VCTS group was also used for many sites until 23Z-02Z. Expect at
least low MVFR CIGS/VSBYS with any thunderstorms...and perhaps brief
reductions under an hour with IFR conditions. Conditions should
improve back to VFR conditions btwn 00Z-06Z.
However...IFR or even LIFR mist/fog and low stratus is possible
especially at KGFL/KPSF in the moist air mass overnight with
clearing skies. For now have low VFR/MVFR VSBYS at KALB/KPOU with
mid and high level clouds around.
VFR conditions will return by the late morning...but showers and
thunderstorms should increase again ahead of the front towards
noontime.
South to southwest winds at 5-10 knots will continue this afternoon
into the early evening. They will become light at 5 kts or less
tonight. S/SW winds again will increase at 5-10 kts late tomorrow
morning.
Winds will be stronger, and variable in direction in and near any
thunderstorms this afternoon into this evening.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.
&&
.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.
This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.
A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
052-053-059>061-083.
Excessive Heat Warning until 7 PM EDT this evening for
NYZ064>066.
Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 13, 9:37 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 937 AM EDT SAT AUG 13 2016 CTZ013-NYZ064>066-141100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 937 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER AND SOUTHERN LITCHFIELD COUNTIES.. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-NYZ041-049-050-052-053-059>061-083-141100- NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- 937 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN TACONICS AND NORTHERN LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082- 084-VTZ013>015-141100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 937 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 4:02 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SAT AUG 13 2016
NYZ043-132015-
NORTHERN WASHINGTON-
402 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMSTOCK...OR
NEAR WHITEHALL...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
GRANVILLE AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST WHITEHALL...
HAMPTON FLATS...NORTH GRANVILLE...LOW
HAMPTON...RACEVILLE...SLYBORO... TRUTHVILLE...MIDDLE
GRANVILLE...SOUTH GRANVILLE AND HAMPTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4362 7342 4359 7343 4357 7340 4358 7338
4359 7339 4362 7337 4363 7330 4361 7329
4358 7330 4356 7326 4353 7324 4337 7325
4337 7346 4340 7355 4363 7349 4363 7343
TIME...MOT...LOC 2002Z 259DEG 21KT 4348 7336
FRUGISSpecial weather statement, Aug 13, 4:02 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SAT AUG 13 2016
NYZ033-082-132045-
NORTHERN FULTON-HAMILTON-
402 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON AND
NORTHWESTERN FULTON COUNTIES...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF STRATFORD...OR 20 MILES NORTHEAST OF LITTLE FALLS...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLS...STRATFORD...ARIETTA...BENSON...PINNACLE...SHAKER PLACE...
TOMANTOWN...CLOCKMILL CORNERS...AVERYS PLACE...OREGON...
POWLEY PLACE...UPPER BENSON...BLACKBRIDGE...KNAPPVILLE...
WHITEHOUSE AND CANADA LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4341 7429 4318 7426 4317 7470 4319 7470
4329 7471 4329 7473 4334 7474
TIME...MOT...LOC 2002Z 265DEG 33KT 4327 7461
WASULASpecial weather statement, Aug 13, 4:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT SAT AUG 13 2016
NYZ054-084-VTZ013-014-132045-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
419 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHERN WASHINGTON...WESTERN BENNINGTON AND WEST CENTRAL WINDHAM
COUNTIES...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CAMBRIDGE...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SHAFTSBURY AROUND 430 PM EDT.
ARLINGTON AROUND 440 PM EDT.
MANCHESTER AND MANCHESTER CENTER AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUPERT...EAST
HOOSICK... PETERSBURG JUNCTION...SOMERSET...GOOSE ISLAND...WEST
SANDGATE...PAPER MILL VILLAGE...PETERS FOUR CORNERS...MANCHESTER
DEPOT AND GLASTENBURY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4280 7329 4295 7347 4322 7355 4332 7326
4331 7313 4300 7286
TIME...MOT...LOC 2019Z 230DEG 29KT 4299 7335
FRUGISSpecial weather statement, Aug 13, 4:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SAT AUG 13 2016
NYZ033-041-042-082-083-132115-
NORTHERN WARREN-NORTHERN FULTON-NORTHERN SARATOGA-SOUTHEAST
WARREN-HAMILTON-
440 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...NORTHERN
SARATOGA...NORTHEASTERN FULTON AND SOUTHERN WARREN COUNTIES...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SACANDAGA
CAMPGROUND...OR 19 MILES NORTH OF GLOVERSVILLE...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NORTHVILLE AROUND 445 PM EDT.
EDINBURG AROUND 455 PM EDT.
DAY CENTER AROUND 505 PM EDT.
LAKE LUZERNE-HADLE AND LAKE LUZERNE CAMPGROUND AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PALMER...LAKE
VANARE... BAKERTOWN...FERNWOOD...ROCKHURST...OVERLOOK...MAPLE
GROVE...FRENCH MOUNTAIN...LAKE VIEW AND CLARKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED DRAINAGED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4332 7360 4330 7359 4327 7360 4326 7359
4325 7359 4321 7427 4339 7430 4349 7363
TIME...MOT...LOC 2040Z 263DEG 23KT 4331 7423
TAWLocal storm report, Aug 13, 5:11 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 ENE SOUTH CAMBRIDGE 42.97N 73.47W
08/13/2016 WASHINGTON NY FIRE DEPT/RESCUE
TREES DOWN ALONG ROUTE 59A
&&
EVENT NUMBER ALY1602010
FRUGISSpecial weather statement, Aug 13, 5:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT AUG 13 2016
NYZ032-033-132200-
NORTHERN HERKIMER-HAMILTON-
518 PM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...
AT 518 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
MCKEEVER...OR 12 MILES SOUTH OF OLD FORGE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NORTH WILMURT...
MINNEHAHA...PERKINS CLEARING...WEST CANADA LAKES...MOUNTAIN HOME...
HIGGINS BAY...FIRST LAKE...RUDESTON...CASWELL LAKE AND SLED HARBOR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4370 7510 4366 7432 4336 7436 4343 7509
4362 7511
TIME...MOT...LOC 2118Z 272DEG 32KT 4353 7503
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:10 PM EDT | Special Weather Statement | ALY | Ulster | 65 min |
| Aug 13, 9:32 AM EDT | Special Weather Statement | ALY | Hamilton | 43 min |
| Aug 13, 10:34 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 41 min |
| Aug 13, 11:26 AM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| Aug 13, 12:14 PM EDT | Special Weather Statement | ALY | Schenectady | 31 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | ALY | Rensselaer | 24 min |
| Aug 13, 12:25 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 12:37 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| Aug 13, 1:33 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| Aug 13, 1:51 PM EDT | Special Weather Statement | ALY | Washington | 24 min |
| Aug 13, 2:24 PM EDT | Special Weather Statement | ALY | Washington | 36 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | ALY | Fulton | 47 min |
| Aug 13, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Aug 13, 2:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 13, 3:15 PM EDT | Areal Flood Advisory | ALY | Herkimer | 2 hr |
| Aug 13, 3:29 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
| Aug 13, 3:33 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Aug 13, 3:48 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 27 min |
| Aug 13, 3:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| Aug 13, 4:02 PM EDT | Special Weather Statement | ALY | Washington | 13 min |
| Aug 13, 4:07 PM EDT | Heat Advisory | ALY | Dutchess, Ulster | 27 hr |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 49 min |
| Aug 13, 4:40 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 33 min |
| Aug 13, 5:18 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 42 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Aug 13, 6:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 59 min |
| Aug 13, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 38 min |
| Aug 13, 6:50 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 55 min |
| Aug 13, 6:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 65 min |
| Aug 13, 7:01 PM EDT | Special Weather Statement | ALY | Schoharie | 44 min |
| Aug 13, 7:06 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 2 hr |
| Aug 13, 7:07 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 38 min |
| Aug 13, 7:32 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 43 min |
| Aug 13, 7:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 39 min |
| Aug 13, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 17 min |
| Aug 13, 7:48 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.